Alert archive / South Dakota / Wind Advisories in 2007

Wind Advisory 6, NWS Aberdeen, SD

February 21, 200718 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind advisory at Feb 21, 2007, 3:53 AM CST for 18 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Feb 21, 2007, 9:00 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 21, 2007, 3:53 AM CST (09:53 UTC)
In effect from
Feb 21, 2007, 9:00 AM CST
Expired
Feb 21, 2007, 7:35 PM CST
In force
11 hr
Issued by
NWS Aberdeen, SD

Counties Big Stone County, MN, Traverse County, MN, Brown County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 16 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2007-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2007-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 247 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1544 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
247 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KABR 210953
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
353 AM CST WED FEB 21 2007

...STRONG WEST TO NORTHWEST WINDS EXPECTED AS AREA OF SURFACE LOW
PRESSURE SLIDES EAST THROUGH NORTH DAKOTA INTO NORTHERN MINNESOTA
TODAY INTO THIS EVENING...

SDZ004>006-009-010-016-017-211800-
/O.NEW.KABR.WI.Y.0006.070221T1500Z-070222T0000Z/
CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-POTTER-FAULK-
INCLUDING THE CITIES OF...HERREID...EUREKA...ABERDEEN...
MOBRIDGE...IPSWICH...GETTYSBURG...FAULKTON
353 AM CST WED FEB 21 2007

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45
MPH CAN BE EXPECTED ACROSS PORTIONS OF NORTH CENTRAL...AND
NORTHEAST SOUTH DAKOTA BY LATE MORNING. WINDS ARE EXPECTED TO
DIMINISH TO 15 TO 25 MPH BY MID TO LATE EVENING.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

MNZ039-046-SDZ007-008-011-021-211800-
/O.NEW.KABR.WI.Y.0006.070221T1800Z-070222T0000Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-GRANT-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...MILBANK
353 AM CST WED FEB 21 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
AFTERNOON. 

STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45
MPH CAN BE EXPECTED ACROSS EXTREME NORTHEAST SOUTH DAKOTA...AND
WEST CENTRAL MINNESOTA THIS AFTERNOON INTO THE EARLY EVENING.
WINDS ARE EXPECTED TO DIMINISH TO 15 TO 25 MPH BY MID TO LATE
EVENING.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

ALBRECHT
4 follow-up statements
000 
WWUS73 KABR 211741
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1141 AM CST WED FEB 21 2007

...STRONG WEST TO NORTHWEST WINDS EXPECTED AS AREA OF SURFACE LOW
PRESSURE SLIDES EAST THROUGH NORTH DAKOTA INTO NORTHERN MINNESOTA
THROUGH THIS EVENING...

SDZ018>020-022-023-220145-
/O.EXB.KABR.WI.Y.0006.070221T1800Z-070222T0300Z/
SPINK-CLARK-CODINGTON-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...REDFIELD...CLARK...WATERTOWN...
CASTLEWOOD...CLEAR LAKE
1141 AM CST WED FEB 21 2007

...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO
45 MPH WILL DEVELOP ACROSS NORTHEAST SOUTH DAKOTA THIS AFTERNOON.
WINDS ARE EXPECTED TO DIMINISH TO 15 TO 25 MPH BY MID EVENING.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

SDZ003-015-220000-
/O.EXA.KABR.WI.Y.0006.000000T0000Z-070222T0000Z/
CORSON-DEWEY-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE
1041 AM MST WED FEB 21 2007

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO
45 MPH ARE DEVELOPING ACROSS NORTH CENTRAL SOUTH DAKOTA. THESE
STRONG WINDS ARE EXPECTED TO DIMINISH TO 15 TO 25 MPH BY EARLY
EVENING.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

MNZ039-046-SDZ007-008-011-021-220145-
/O.EXT.KABR.WI.Y.0006.070221T1800Z-070222T0300Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-GRANT-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...MILBANK
1141 AM CST WED FEB 21 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING. 

STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO
45 MPH WILL DEVELOP ACROSS EXTREME NORTHEAST SOUTH DAKOTA...
AND WEST CENTRAL MINNESOTA THIS AFTERNOON AND PERSIST THROUGH
EARLY EVENING. WINDS ARE EXPECTED TO DIMINISH TO 15 TO 25 MPH BY
MID EVENING.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

SDZ005-006-010-220145-
/O.EXT.KABR.WI.Y.0006.000000T0000Z-070222T0300Z/
MCPHERSON-BROWN-EDMUNDS-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH
1141 AM CST WED FEB 21 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING. 

STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO
45 MPH WILL DEVELOP ACROSS PORTIONS OF NORTH CENTRAL...AND
NORTHEAST SOUTH DAKOTA BY EARLY THIS AFTERNOON...AND PERSIST
THROUGH EARLY EVENING. WINDS ARE EXPECTED TO DIMINISH TO 15 TO 25
MPH BY MID EVENING.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

SDZ004-009-016-017-220000-
/O.CON.KABR.WI.Y.0006.000000T0000Z-070222T0000Z/
CAMPBELL-WALWORTH-POTTER-FAULK-
INCLUDING THE CITIES OF...HERREID...MOBRIDGE...GETTYSBURG...
FAULKTON
1141 AM CST WED FEB 21 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO
45 MPH ARE DEVELOPING ACROSS PORTIONS OF NORTH CENTRAL...AND
NORTHEAST SOUTH DAKOTA. WINDS ARE EXPECTED TO DIMINISH TO 15 TO
25 MPH BY EARLY EVENING.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

DORN
000 
WWUS73 KABR 212144
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
344 PM CST WED FEB 21 2007

...STRONG WEST TO NORTHWEST WINDS TO CONTINUE AS AN AREA OF
SURFACE LOW PRESSURE SLIDES EAST THROUGH NORTH DAKOTA INTO
NORTHERN MINNESOTA THROUGH THIS EVENING...

SDZ003-004-009-015>017-220000-
/O.CON.KABR.WI.Y.0006.000000T0000Z-070222T0000Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-FAULK-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FAULKTON
344 PM CST WED FEB 21 2007 /244 PM MST WED FEB 21 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
AFTERNOON. 

STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO
45 MPH WILL CONTINUE ACROSS PORTIONS OF NORTH CENTRAL...AND
NORTHEAST SOUTH DAKOTA. WINDS ARE EXPECTED TO DIMINISH TO 15 TO
25 MPH BY EARLY EVENING.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

MNZ039-046-SDZ005>008-010-011-018>023-220300-
/O.CON.KABR.WI.Y.0006.000000T0000Z-070222T0300Z/
TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-
SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA...
ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...REDFIELD...
CLARK...WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
344 PM CST WED FEB 21 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO
45 MPH WILL CONTINUE ACROSS NORTHEAST SOUTH DAKOTA...AND WEST
CENTRAL MINNESOTA THIS AFTERNOON AND PERSIST THROUGH EARLY
EVENING. WINDS ARE EXPECTED TO DIMINISH TO 15 TO 25 MPH BY MID
EVENING.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

DORN
000 
WWUS73 KABR 220053
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
653 PM CST WED FEB 21 2007

...STRONG WEST TO NORTHWEST WINDS TO CONTINUE AS AN AREA OF
SURFACE LOW PRESSURE SLIDES EAST THROUGH NORTH DAKOTA INTO
NORTHERN MINNESOTA THROUGH THIS EVENING...

MNZ039-046-SDZ005>008-010-011-018>023-220300-
/O.CON.KABR.WI.Y.0006.000000T0000Z-070222T0300Z/
TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-
SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA...
ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...REDFIELD...
CLARK...WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
653 PM CST WED FEB 21 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

STRONG WEST TO NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO
40 MPH WILL CONTINUE ACROSS NORTHEAST SOUTH DAKOTA...AND WEST
CENTRAL MINNESOTA THIS EARLY EVENING. WINDS WILL BEGIN TO DIMINISH
BY 9 PM. 

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE
DRIVING A HIGH PROFILE VEHICLE. SECURE ANY LOOSE ITEMS OUTSIDE OR
BRING THEM INDOORS.

$$

HINTZ
000 
WWUS73 KABR 220135
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
735 PM CST WED FEB 21 2007

...WIND ADVISORY CANCELLED...

MNZ039-046-SDZ005>008-010-011-018>023-220245-
/O.CAN.KABR.WI.Y.0006.000000T0000Z-070222T0300Z/
TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY-
SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA...
ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...REDFIELD...
CLARK...WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE
735 PM CST WED FEB 21 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE QUICKLY FALLEN OFF THIS EVENING...AND WILL CONTINUE TO
DO SO OVERNIGHT. LOOK FOR CALM WINDS BY MORNING. 



$$


HINTZ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Feb 21, 3:37 AM CST, 16 minutes earlier.

Area forecast discussion, Feb 21, 3:37 AM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
337 AM CST WED FEB 21 2007

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT
FOCUS FOR THE SHORT TERM WILL BE ON WINDS AND PRECIPITATION
CHANCES TODAY...AND PRECIPITATION AGAIN THURSDAY NIGHT INTO
FRIDAY.

SCATTERED SHOWERS SHOWING UP ON RADAR ACROSS MUCH OF THE CENTRAL
AND WESTERN DAKOTAS...ASSOCIATED WITH THE UPPER WAVE SLIDING EAST
THROUGH THE NORTHERN PLAINS. THE SFC LOW REMAINS SITUATED TO THE
NORTH ACROSS NW NORTH DAKOTA...WITH THE COOL FRONT STRETCHING WESTWARD
INTO NE MONTANA/SRN SASKATCHEWAN. SFC LOW SHOULD PROGRESS EASTWARD
INTO NRN MINNESOTA BY MIDDAY...WITH WEAK CAA BEGINNING ACROSS
MUCH OF THE CWA THIS MORNING. THE MAIN PUSH OF COLD AIR WILL COME
THIS AFTERNOON...AS H85 TEMPERATURES DROP FROM THE SINGLE DIGITS
ABOVE 0C THIS MORNING TO AROUND -10C BY EARLY EVENING. EXPECT
ISOLATED SHOWERS TO BE POSSIBLE AS THE SYSTEM SHIFTS
EAST...ESPECIALLY ACROSS THE NORTHERN CWA THIS MORNING.
SFC PRES GRADIENT TIGHTENS SIGNIFICANTLY ACROSS THE REGION
TODAY...WITH NORTHWEST WINDS EXPECTED TO PICK UP ON THE BACKSIDE
OF THE SYSTEM. TIGHTEST GRADIENT SET UP ACROSS EASTERN NORTH
DAKOTA INTO NORTHEAST SOUTH DAKOTA BY LATE MORNING INTO THE
AFTERNOON/EARLY EVENING. 925MB WINDS ARE ADVERTISED AROUND 30 TO
40KT BY MID/LATE DAY...WITH H85 WINDS AROUND 40 TO 50KT. THEREFORE
HAVE ISSUED A WIND ADVISORY FOR A PORTION OF THE NORTHERN CWA
BENEATH BEST SFC PRES GRADIENT.

AS FOR THE REMAINDER OF THE SHORT TERM DID NOT MAKE TOO MANY
CHANGES. SFC HIGH PRESSURE SETTLES OVER THE CWA WEDNESDAY
NIGHT...WITH FOG ANOTHER POSSIBILITY DUE TO LIGHT WINDS AND DECENT
LOW LEVEL MOISTURE. SOUTHERLY FLOW PICKS UP THURSDAY AHEAD OF THE
NEXT SYSTEM OVER THE ROCKIES...WITH WARM AIR AND MOISTURE
STREAMING BACK INTO THE CWA. LATEST GFS/NAM MODEL SOUNDINGS/TIME
HEIGHT SECTIONS INDICATE A LARGE AMOUNT OF LOW LEVEL MOISTURE
ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA BY THURSDAY NIGHT.
STILL EXPECT A LAYER OF LOW LEVEL STRATUS TO DEVELOP ACROSS THAT
AREA THURSDAY NIGHT...SPREADING EASTWARD ACROSS THE REMAINDER OF
THE CWA LATE THURSDAY NIGHT INTO FRIDAY MORNING. MOISTURE FLOW
INTO THE EASTERN CWA IS A BIT DELAYED COMPARED TO EARLIER MODEL
RUNS...THEREFORE HAVE BACKED OFF ON FOG/DRIZZLE DEVELOPMENT OVER
THE EASTERN CWA FOR LATE THURSDAY NIGHT. KEPT THE PRECIP/POPS FOR
FRIDAY THE SAME FOR THE MOST PART AS UNCERTAINTY STILL SURROUNDING
IMPENDING STORM SYSTEM FOR FRIDAY INTO THE WEEKEND. WITH THE WAA
FRIDAY AND MOISTURE FLOW OFF THE GULF STILL SEE AN OK CHANCE OF
PRECIPITATION. PRECIPITATION TYPE STILL IN QUESTION AS LOWER
LEVELS REMAIN QUITE WARM IN THE SINGLE DIGITS BELOW 0C. ALSO
MODELS INDICATING A SIGNIFICANT DRY LAYER ALOFT...WHICH COULD LEAD
TO MORE OF A DRIZZLE EVENT FRIDAY. OTHERWISE ONLY OTHER
SIGNIFICANT CHANGE WAS TO THE MIN TEMPERATURES THURSDAY NIGHT.
WENT ABOUT 3-5 DEG F ABOVE GUIDANCE FOR TEMPS THAT NIGHT...DUE TO
LOW CLOUD COVER EXPECTED...SOUTHERLY FLOW TO STAY UP THROUGH THE
NIGHT HELPING KEEP THINGS MIXED...AND THE CONTINUED WEAK WAA.

.LONG TERM...SATURDAY THROUGH TUESDAY
MAIN CHALLENGE IN THE EXTENDED IS THE WINTER STORM SYSTEM THAT
WILL BE ONGOING WHEN THE PERIOD STARTS. GFS CONTINUES TO BE THE
MOST CONSISTENT MODEL...AND IS PRETTY MUCH A MIDDLE OF THE ROAD
SOLUTION WHEN COMPARED TO THE ECMWF AND DGEX...WITH THE DGEX BEING
A BIT FASTER WITH THE SYSTEM AND THE ECMWF A BIT SLOWER AND
FURTHER WEST. AN UPPER TROUGH WILL BE OVER THE ROCKIES AND WESTERN
PLAINS EARLY SATURDAY...WITH THE SOUTHERN PORTION OF THE TROUGH
CLOSED OFF OVER NEW MEXICO AND THE WEST TEXAS PANHANDLE. THE
CLOSED LOW TRACKS TO OKLAHOMA BY SATURDAY EVENING...THEN TO OVER
NORTHERN MISSOURI/IOWA/WESTERN ILLINOIS BY SUNDAY MORNING. THE
ACCOMPANYING SURFACE LOW TRACKS FROM SOUTHWEST KANSAS/WESTERN
OKLAHOMA EARLY SATURDAY TO EASTERN KANSAS SATURDAY EVENING...THEN
TO NORTHEASTERN MISSOURI/EASTERN IOWA/WESTERN ILLINOIS BY SUNDAY
MORNING. THE BEST CHANCE FOR PRECIPITATION OVER THE ABERDEEN CWA
LOOKS TO BE ASSOCIATED WITH AN INVERTED TROUGH EXTENDING FROM THE
LOW NORTHWARD DURING THE SATURDAY INTO SATURDAY EVENING TIME
FRAME. LATEST GFS KEEPS THE SYSTEM FAR ENOUGH TO THE SOUTH AND
EAST THAT THE FAR EASTERN CWA LOOKS TO BE THE ONLY AREA TO
POTENTIALLY RECEIVE SIGNIFICANT SNOWFALL ON SATURDAY...WITH IN
EXCESS OF 4 INCHES POSSIBLE ALONG AND EAST OF I-29. WILL KEEP
HIGHER POPS GOING IN THAT AREA DURING THE DAY...THEN WILL
GRADUALLY BEGIN TO LOWER THE POPS SATURDAY NIGHT AND
SUNDAY...KEEPING JUST A SLIGHT CHANCE GOING SUNDAY NIGHT ACROSS
THE EAST. IF THE LATEST GFS TRENDS KEEP UP...MAY SEE PRECIP COME
TO AN END MORE LIKE LATE SATURDAY NIGHT OR SUNDAY MORNING...BUT
WILL KEEP A SMALL POP GOING FOR NOW SINCE THIS IS STILL FOUR DAYS
OUT. WILL SEE WEAK RIDGING BOTH AT THE SURFACE AND ALOFT SLIDE
ACROSS THE PLAINS ON MONDAY...WITH A WARM FRONT ASSOCIATED WITH
LOW PRESSURE OVER THE PACIFIC NORTHWEST DEVELOP FROM NORTHERN
IDAHO TO WESTERN NEBRASKA MONDAY NIGHT...THEN PUSH NORTHWARD TO
OVER CENTRAL SOUTH DAKOTA BY TUESDAY NIGHT AS THE LOW TO THE WEST
INTENSIFIES AND BEGINS TO TRACK EAST.

TEMPERATURES WILL CONTINUE TO BE NEAR NORMAL WITH DAYTIME HIGHS IN
THE 20S TO LOWER 30S AND NIGHTTIME LOWS IN THE TEENS...AS NO REAL
COLD AIR TO BE FOUND OVER THE REGION THROUGHOUT THE EXTENDED
PERIOD.

&&
.AVIATION...
WILL SEE VFR CONDITIONS WITH CLOUDS GENERALLY SCT-BKN ABOVE 10000
FEET ACROSS THE CWA TODAY. AREAS FROM THE JAMES RIVER EASTWARD MAY
SEE VSBYS DROP INTO THE MVFR CATEGORY WITH VSBYS AROUND 4-5SM IN FOG
DURING THE EARLY MORNING HOURS UNTIL ABOUT 14Z...THEN VFR VSBYS
EXPECTED THE REST OF THE DAY. SURFACE WINDS WILL SHIFT FROM
220-240 DEGREES THIS MORNING TO 320-340 DEGREES BY MIDDAY...WITH
SPEEDS OF 20-30 KTS EXPECTED THIS AFTERNOON.

&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
     FOR BROWN-CAMPBELL-EDMUNDS-FAULK-MCPHERSON-POTTER-WALWORTH.

     WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS EVENING FOR DAY-
     GRANT-MARSHALL-ROBERTS.

MN...WIND ADVISORY FROM NOON TODAY TO 6 PM CST THIS EVENING FOR BIG
     STONE-TRAVERSE.

&&

SHORT TERM...ALBRECHT
LONG TERM...PARKIN
AVIATION...PARKIN
Hazardous weather outlook, Feb 20, 5:22 AM CST, 22 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
522 AM CST TUE FEB 20 2007

MNZ039-046-SDZ003>005-009-010-015>017-033>037-045-048-051-211130-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-
DEWEY-POTTER-FAULK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-
BUFFALO-
522 AM CST TUE FEB 20 2007 /422 AM MST TUE FEB 20 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTER STORM IS POSSIBLE ACROSS THE CENTRAL UNITED STATES TOWARD
THE END OF THE WEEK INTO THE WEEKEND. A LOW PRESSURE SYSTEM WILL
MOVE EASTWARD OUT OF COLORADO FRIDAY INTO THE WEEKEND BRINGING A
VERY GOOD CHANCE FOR PRECIPITATION TO THE CENTRAL UNITED STATES.
AT THIS TIME THE EXACT TRACK OF THE LOW...PRECIPITATION TYPES AND
AMOUNTS ARE UNCERTAIN. AT THIS TIME IT LOOKS AS PRECIPITATION
COULD BEGIN FRIDAY INTO FRIDAY NIGHT AS A MIX OF RAIN...FREEZING
RAIN...CHANGING OVER TO ALL SNOW THROUGH THE WEEKEND. FURTHER
REFINEMENT TO THE SYSTEM TRACK AND PRECIPITATION FORECAST WILL
OCCUR OVER THE NEXT 2 TO 3 DAYS...SO CONTINUE TO MONITOR YOUR
FAVORITE SOURCE OF WEATHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SDZ006>008-011-018>023-211130-
BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-
DEUEL-
522 AM CST TUE FEB 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST SOUTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG WILL PERSIST ACROSS PORTIONS OF NORTHEAST SOUTH
DAKOTA THROUGH MID MORNING...BEFORE BURNING OFF AS WINDS BEGIN TO
PICK UP BY MID TO LATE MORNING. VISIBILITIES WILL BE REDUCED TO A
QUARTER MILE OR LESS AT TIMES IN THE DENSE FOG.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTER STORM IS POSSIBLE ACROSS THE CENTRAL UNITED STATES TOWARD
THE END OF THE WEEK INTO THE WEEKEND. A LOW PRESSURE SYSTEM WILL
MOVE EASTWARD OUT OF COLORADO FRIDAY INTO THE WEEKEND BRINGING A
VERY GOOD CHANCE FOR PRECIPITATION TO THE CENTRAL UNITED STATES.
AT THIS TIME THE EXACT TRACK OF THE LOW...PRECIPITATION TYPES AND
AMOUNTS ARE UNCERTAIN. FOR NOW IT LOOKS AS PRECIPITATION COULD
BEGIN FRIDAY INTO FRIDAY NIGHT AS A MIX OF RAIN...FREEZING
RAIN...CHANGING OVER TO ALL SNOW THROUGH THE WEEKEND ACROSS
CENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA.
FURTHER REFINEMENT TO THE SYSTEM TRACK AND PRECIPITATION FORECAST
WILL OCCUR OVER THE NEXT 2 TO 3 DAYS...SO CONTINUE TO MONITOR YOUR
FAVORITE SOURCE OF WEATHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

ALBRECHT

Nearby

Wind Advisories in South Dakota, 2007Wind Advisories in Minnesota, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.